MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient reason as intolerable halos and clinical reason for explant being persistent dysphotopsias, patient dissatisfied with visual disturbances.The iol was explanted and exchanged for an unknown atiol following the initial implant procedure.Additional information has been requested and received stating that the patient noted seeing halos in daylight and at night, passing under a light sees a reflection of the light.Intermediate vision was h around words and letters up close.Nighttime driving was very difficult lights tend to fuse together into a smeary blob.As per surgeon's opinion, product caused intractable dysphotopsias.The iol was explanted and exchanged for with a different model but same diopter company lens following the initial implant procedure.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Company lens with 13.0 diopter was replaced with a same company lens but a different model with same diopter (13.0).The reporter states the use of non company as a viscoelastic which is not qualified for use with associated.The root cause for the reported complaint could not be determined.The exchange to a same company lens , may suggest that the replacement lens model was an improved choice for the patient vision needs.The ifu states that some visual effects may be expected due to the superposition of focused and unfocused multiple images.These may include some perception of halos, radial lines around point sources of light(starbursts) under night-time conditions, or glare, as well as other visual symptoms.As with other multifocal iols, there is a possibility that visual symptoms may be significant enough that the patient will request explant of the multifocal iol.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19691093
Report Number9612169-2024-00665
Device Sequence Number20926775
Product Code MJP
UDI-Device Identifier00380652457774
UDI-Public(01)00380652457774(17)261009(11)221011(10)25507414(21)25507414100
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT4
Device Catalogue NumberCCWTT4.130
Device Lot Number25507414
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date10/02/2024
Date Device Manufactured10/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC OVD.; CLAREON MONARCH IV IOL INJECTOR.; CLAREON VIVITY TORIC EXT. VISION UV ABSORB IOL.; MONARCH II LOADING FORCEPS.; MONARCH III IOL CARTRIDGE D.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale